Georgia, 2007

Hail and Damaging Winds in Georgia, June 12, 2007

June 12, 2007 · NWS CHS · 4 events in 2 counties and zones

Upper level low pressure in combination with sea breeze allowed for scattered shower and thunderstorm development across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Upper level low pressure in combination with sea breeze allowed for scattered shower and thunderstorm development across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 12, 2:39 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 12, 2:39 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT TUE JUN 12 2007

.SYNOPSIS...
AN UPPER LEVEL LOW WILL SETTLE OVER THE REGION TONIGHT...AND WILL
PERSIST OVER THE REGION UNTIL THIS WEEKEND. THIS WILL PRODUCE BELOW
NORMAL TEMPERATURES FOR THE REST OF THE WEEK. DESPITE SURFACE HIGH
PRESSURE THAT WILL REMAIN IN PLACE OVER THE REGION...THE UPPER LEVEL
LOW WILL SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
OF NOTE THIS AFTERNOON...SHOWERS/THUNDERSTORMS HAD DEVELOPED ALONG
THE SEA BREEZE BOUNDARY NEAR THE SC COAST...AND WERE DEVELOPING
ALONG THE SEA BREEZE BOUNDARY/PREV OUTFLOW BOUNDARIES AROUND AND
SOUTH OF THE SAVANNAH RIVER. MEANWHILE...ADDITIONAL THUNDERSTORMS
WERE FIRING N/NW OF THE REGION...BENEATH THE E-W ORIENTED UPPER
TROUGH AXIS/ASSOCIATED THERMAL TROUGH...ENHANCED BY A SHORTWAVE
AND ASSOCIATED UPPER COLD POOL...FEATURING 500 MB TEMPS AS COLD AS
-15C...SWINGING SOUTH OVER W NC PER WV IMAGERY. AS THE UPPER
TROUGH/COLDER MID LEVEL TEMPS ARRIVE THIS AFTERNOON...COVERAGE/
INTENSITY OF THUNDERSTORMS SHOULD INCREASE. WILL COMPLETE FINAL
DECISIONS REGARDING POPS CLOSE TO ISSUANCE TIME. GIVEN SBCAPES
1500-2500 J/KG...WET BULB ZERO HEIGHTS 9.5-10.5 KFT AND MID LEVEL
CAA...ISOLD TO SCT TSTMS WILL REMAIN CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS UNTIL DARK. THEN...COVERAGE OF SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS
EVENING...ALTHOUGH A FEW STRONGER TSTMS MAY PERSIST ACROSS WESTERN
COUNTIES...CLOSEST TO THE TRACK OF THE SHORTWAVE...WELL INTO THE
EVENING. GIVEN THE PRESENCE OF THE UPPER TROUGH...WILL CONTINUE
ONGOING SLIGHT CHC/CHC POPS FOR THE REGION OVERNIGHT INTO WED AM.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UNDER THE UPPER TROUGH...SLIGHT CHC POPS WILL SUFFICE THROUGH THE
MORNING. THEN...THUNDERSTORMS WILL INCREASE IN COVERAGE/INTENSITY
WITH DIURNAL HEATING/DESTABILIZATION UNDER THE UPPER TROUGH DURING
THE AFTERNOON. WITHIN THE WEAKLY SHEARED ENVIRONMENT...PULSE MODE
WILL SHOULD DOMINATE THE CONVECTIVE REGIME...AND AT LEAST ISOLD
TSTMS SHOULD BECOME SEVERE WITH LARGE HAIL AND DOWNBURSTS/
MICROBURSTS...ESPECIALLY IF MID LEVEL DRY AIR PERSISTS...DURING THE
AFTERNOON/EVENING HOURS. CANNOT JUSTIFY POPS HIGHER THAN HIGH CHC IN
THIS PACKAGE...BUT HIGHER POPS WILL EVENTUALLY BE REQUIRED IN THE
NEAR TERM AS CONVECTIVE TRENDS BECOME CLEAR. WEDNESDAY
NIGHT...EXPECT ANOTHER DIURNAL DECREASE IN CONVECTION...
ALTHOUGH...AGAIN...THE UPPER TROUGH WILL KEEP AT LEAST SLGT CHC POPS
GOING THROUGH THE NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THIS AFTERNOON WITH
RESPECT TO OVERALL H5 PATTERN EVOLUTION FROM LATE THIS
WEEK...THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK. UPPER
TROUGH WILL CONTINUE TO INFLUENCE THE SOUTHEAST STATES THROUGH THE
END OF THE WEEK...SO WILL MENTION CHC POPS BOTH THU AND FRI.
SFC/UPPER RIDGING WILL BECOME MORE DOMINANT OVER THE WEEKEND INTO
EARLY NEXT WEEK...SO DON/T ANTICIPATE MUCH SHWR/TSTM ACTIVITY SAT
THROUGH MON. EVEN THOUGH THE ACTIVITY MAY BE VERY ISOLATED SAT
THROUGH MON...GIVEN THE TIME OF YEAR WILL KEEP SLGT CHC POPS
MENTIONED IN THE FORECAST. UPPER HEIGHTS LOWER AS A FRONTAL
BOUNDARY APPROACHES THE REGION WAS THE WEST ON TUE...SO WILL CARRY
CHC POPS ACROSS THE FORECAST AREA. AS FOR TEMPERATURES...EXPECT
BELOW NORMAL TEMPS THU AND FRI...THEN NEAR TO SLIGHTLY ABOVE
NORMAL TEMPS SAT THROUGH TUE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEAR TERM CONVECTIVE TRENDS HAVE COME INTO FOCUS...AND 18Z TAFS
INCLUDE MORE SPECIFIC TIMING/CONDITIONS ASSOCIATED WITH
SHOWERS/TSTMS DURING THE FIRST COUPLE OF HOURS. EXPECT AMENDMENTS
AS SHOWERS/THUNDERSTORMS CONTINUE TO DEVELOP...AS ANY THUNDERSTORM
COULD BRIEFLY PRODUCE GUSTY WINDS...HAIL AND LIFR OR LOWER
CONDITIONS. SHOWERS/TSTMS SHOULD DIMINISH IN COVERAGE/INTENSITY
AFTER DARK. THEN...AT LEAST MVFR VSBYS SHOULD DEVELOP FOR A PERIOD
LATE TONIGHT INTO EARLY WED...AND WHERE RAIN FALLS IFR OR LOWER
CIGS/VSBYS MAY OCCUR OVERNIGHT. THEN...EXPECT AT LEAST OCNL MVFR
CIGS WED AM...UNTIL THE BOUNDARY LAYER DEEPENS AND RAISES CU
BASES.

EXTENDED AVIATION OUTLOOK...

VFR CONDITIONS EXPECTED MUCH OF THE TIME THU THROUGH EARLY NEXT
WEEK...PERHAPS BRIEFLY INTERRUPTED BY MAINLY AFTN/EVEN TSTMS...AND
BY LATE NIGHT/EARLY MORNING FOG AND/OR STRATUS.

&&

.MARINE...
EARLIER CONCERNS ABOUT POSSIBLE SCA CONDITIONS HAVE FADED TONIGHT
THROUGH WEDNESDAY NIGHT...AS THE 12Z NAM DEPICTS THE SFC LOW
DEVELOPING E OF FL REMAINING WELL S/SE OF THE WATERS...AND THE 12Z
GFS HAS EVEN ELIMINATED THE COASTAL TROUGH OVER THE WATERS. LOWERED
WIND SPEEDS TO ACCOUNT FOR THIS TREND...BUT NOT YET TO THE DEGREE
ADVERTISED BY THE GFS...AS SOME COMBINATION OF THE COASTAL TROUGH
AND THE SFC LOW SHOULD ENHANCED THE PRES GRADIENT SOMEWHAT OVER THE
WATERS. ONGOING WAVE HEIGHTS...A BIT ABOVE WATCH WATCH GUIDANCE...
STILL APPEAR TO BE A DECENT COMPROMISE AND WILL NOT REQUIRE MAJOR
ADJUSTMENTS THROUGH WED NIGHT.

A FAIRLY WEAK PRESSURE PATTERN FEATURING PRIMARILY HIGH
PRESSURE...WILL RESULT IN TRANQUIL CONDITIONS ACROSS THE WATERS THU
THROUGH SUN. WINDS AND SEAS THROUGH THE PERIOD ARE EXPECTED TO
REMAIN BELOW HEADLINE THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...

ONSHORE FLOW AND HIGH ASTRONOMICAL TIDES...PERIGEE TODAY AND NEW
MOON FRI JUN 15...WILL PRODUCE SHALLOW COASTAL FLOODING AND MINOR
BEACH EROSION THIS EVENING...AND PROBABLY AROUND THE TIMES OF HIGH
TIDE THROUGH THE REMAINDER OF THE WEEK. HOWEVER...BECAUSE OF THE
EXPECTED SMALL SWELL...THE RISK CURRENT RISK SHOULD REMAIN LOW
THROUGH THIS WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SHALLOW COASTAL FLOODING THIS EVENING...GAZ117-119-139-141.
SC...SHALLOW COASTAL FLOODING THIS EVENING...SCZ048>051.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 12, 4:02 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT TUE JUN 12 2007

SCZ040-042>045-047-131000-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
502 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH EARLY EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL DIMINISH AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTHEAST SOUTH CAROLINA WEDNESDAY. ISOLATED
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS...DURING THE AFTERNOON AND EVENING HOURS. THE
POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WILL ALSO EXIST DURING
THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-131000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
502 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS MAY PRODUCE
WIND GUSTS EXCEEDING 40 KNOTS AND HAIL...ESPECIALLY NEAR THE COAST
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...THUNDERSTORMS MAY PRODUCE WIND GUSTS
EXCEEDING 40 KNOTS AND HAIL WEDNESDAY...ESPECIALLY CLOSE TO THE
COAST DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>051-131000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
502 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH EARLY EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL DIMINISH AFTER 9 PM.

COASTAL IMPACTS...DUE TO CONTINUED ONSHORE FLOW AND ASTRONOMICAL
TIDES...SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION WILL
OCCUR AROUND THE TIME OF HIGH TIDE LATE THIS AFTERNOON AND EARLY
THIS EVENING. HIGH TIDE WILL OCCUR AROUND 630 PM ON CHARLESTON
HARBOR...AND ON TYBEE ISLAND. ALSO...IF HEAVY RAIN FALLS AROUND
THE TIME OF HIGH TIDE...MORE SIGNIFICANT FLOODING MAY OCCUR IN A
FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA AGAIN
ON WEDNESDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>116-118-137-138-140-131000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
502 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LINGER UNTIL AROUND MIDNIGHT...AS AN UPPER LEVEL LOW CROSSES
THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA AGAIN
ON WEDNESDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL AND
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ117-119-139-141-131000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
502 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LINGER UNTIL AROUND MIDNIGHT...AS AN UPPER LEVEL LOW CROSSES
THE REGION.

COASTAL IMPACTS...DUE TO CONTINUED ONSHORE FLOW AND ASTRONOMICAL
TIDES...SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION WILL
OCCUR AROUND THE TIME OF HIGH TIDE LATE THIS AFTERNOON AND EARLY
THIS EVENING. HIGH TIDE WILL OCCUR AROUND 630 PM ON CHARLESTON
HARBOR...AND ON TYBEE ISLAND. ALSO...IF HEAVY RAIN FALLS AROUND
THE TIME OF HIGH TIDE...MORE SIGNIFICANT FLOODING MAY OCCUR IN A
FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTHEAST GEORGIA WEDNESDAY. ISOLATED
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS...DURING THE AFTERNOON AND EVENING HOURS. THE
POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WILL ALSO EXIST DURING
THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-374-131000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
502 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...STRONG THUNDERSTORMS PRODUCE WIND GUSTS
EXCEEDING 40 KNOTS AND HAIL THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...STRONG THUNDERSTORMS MAY IMPACT THE
WATERS WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING.
WIND GUSTS IN EXCESS OF 40 KNOTS AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 12, 2:11 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT TUE JUN 12 2007

SCZ044-050-122015-
CHARLESTON-DORCHESTER-
311 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON
COUNTY THROUGH 415 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR LAMBS...OR ABOUT
6 MILES SOUTHWEST OF GOOSE CREEK...SLOWLY DRIFTING SOUTHEAST.

AREAS IN AND AROUND CHARLESTON AIRPORT...HANAHAN...LADSON...NORTH
CHARLESTON...SHADOWMOSS AND WEST ASHLEY WILL BE IMPACTED THROUGH 415
PM EDT.

IN ADDITION...A SECOND THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE
HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...WAS LOCATED NEAR PHILIP...
OR ABOUT 4 MILES NORTH OF MOUNT PLEASANT...ALSO SLOWLY DRIFTING
SOUTHEAST.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 2:32 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE JUN 12 2007

SCZ047-122000-
INLAND JASPER-
332 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 400 PM
EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL
JASPER COUNTY...OR ABOUT 9 MILES NORTHWEST OF RIDGELAND. THIS STORM
WAS NEARLY STATIONARY.

AREAS IN AND AROUND HIGHWAY 652 WILL BE IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 3:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT TUE JUN 12 2007

GAZ088-122045-
SCREVEN-
404 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 445 PM
EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
MIDDLEGROUND...OR ABOUT 14 MILES EAST OF SYLVANIA. THIS STORM WAS
SLOWLY DRIFTING SOUTHWEST.

AREAS IN AND AROUND HUNTERS AND NEWINGTON WILL BE IMPACTED THROUGH
445 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 3:24 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT TUE JUN 12 2007

SCZ043-122100-
INLAND COLLETON-
424 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 500 PM
EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR BECK LANDING...OR
ABOUT 16 MILES SOUTHEAST OF WALTERBORO...MOVING WEST AT 5 MPH.

AREAS IN AND AROUND ASHEPOO AND JACKSONBORO WILL BE IMPACTED THROUGH
500 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jun 12, 3:25 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     TSTM WND DMG     8 WNW BLUFFTON          32.28N 80.99W
06/11/2007                   BEAUFORT           SC   PUBLIC

            1 TREE AND SEVERAL LIMBS DOWN AT THE HIDDEN CYPRESS GOLF
            CLUB.

&&

VB
Local storm report, Jun 12, 3:43 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             8 SSE SUMMERVILLE       32.91N 80.12W
06/12/2007  M0.50 INCH       DORCHESTER         SC   PUBLIC

            OBSERVED BY THE PUBLIC NEAR THE BOSCH PLANT ON DORCHESTER
            ROAD.

&&

The radar

The Charleston,SC radar (KCLX), 114 km away, was scanning. The volume nearest the first event began at 21:15 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Tattnall

When
June 12, 4:15 PM EST
Where
Tattnall County, Cobbtown
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.200, -82.130

Thunderstorm Wind, Screven

When
June 12, 9:30 PM EST
Where
Screven County, 0.69 mi N of Newington
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
32.590, -81.500

Numerous large tree limbs were reported down.

Thunderstorm Wind, Screven

When
June 12, 9:40 PM EST
Where
Screven County, 2.71 mi WSW of Farmdale
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.680, -81.640

A Tree was blown down along Savannah Highway, 5 miles south of Sylvania.

Thunderstorm Wind, Screven

When
June 12, 9:55 PM EST
Where
Screven County, 0.69 mi N of Newington
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
32.590, -81.500

A new awning was blown off of a business.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43419, 40598, 40599, 40600.